MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MIDLINE MARKER 8MM WIDTH 250MM; OSTEOTOME

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MIDLINE MARKER 8MM WIDTH 250MM; OSTEOTOME
Model Number 03.605.009
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during an unknown procedure, a midline marker corner of the chisel broke off during surgery.The procedure was not successfully completed.There was no surgical delay.No patient harm.This complaint involves one (1) device.This report is for (1) midline marker 8mm width 250mm.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 03.605.009, lot number: t168303, manufacturing site: tuttlingen, release to warehouse date: june 22, 2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the midline marker 8mm tip width, 377mm length (p/n: 03.605.009, lot #: t168303) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the tip was broken.The broken fragment was not returned.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed midline marker 8mm tip width, 377mm length: current and manufactured revisions complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the midline marker 8mm tip width, 377mm length (p/n: 03.605.009, lot #: t168303).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIDLINE MARKER 8MM WIDTH 250MM
Common Device Name
OSTEOTOME
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12068572
Report Number2939274-2021-03242
Device Sequence Number14480755
Product Code HWM
UDI-Device Identifier10705034712413
UDI-Public(01)10705034712413
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.605.009
Device Catalogue Number03.605.009
Device Lot NumberT168303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/27/2021
Patient Sequence Number1